MAUDE Adverse Event Report: MEDLINE RENEWAL ULTRASONIC SCALPELS

MEDLINE RENEWAL ULTRASONIC SCALPELS
Model Number HAR36M
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device in question was not returned for evaluation.It cannot be confirmed that the device was reprocessed.However, the lot number was provided, and a review of the reprocessing records was performed.All processes were conducted as required prior to release.The reported issue was could not be confirmed, as the device was not returned.The user facility confirmed that the pad was retrieved from the patient at the time of the procedure; general anesthesia was used; however there was no report of any adverse patient consequence and no effect on the patient's stability as a result of the incident we do not have enough information to determine the root cause of the failure at this time, however if more information is provided then this report will be updated.However, in an abundance of caution, we are filing this medwatch report.
 
Event or Problem Description
We received a report indicating while using a reprocessed harmonic scalpel, the black tissue pad located on the distal tip, detached during use.

Brand Name
ULTRASONIC SCALPELS
Common Device Name
ULTRASONIC SCALPELS
Manufacturer (Section D)
MEDLINE RENEWAL
1500 ne hemlock ave
redmond OR 97756
MDR Report Key6640780
Report Number3032391-2017-00016
Device Sequence Number13698394
Product Code NLQ
UDI-Device Identifier10888277408708
UDI-Public10888277408708
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K151405
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/31/2020
Device Model NumberHAR36M
Device Lot Number321575
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2017
Initial Report FDA Received Date06/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;